Hail, Roberts
- When
- June 5, 3:10 PM CST
- Where
- Roberts County, 2 mi N of Summit
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.333, -97.033
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 5, 2:37 PM CST, 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 337 PM CDT THU JUN 5 2003 .SHORT TERM...FORECAST CHALLENGE IS PRECIP HANDLE AROUND VORT MAX BULLSEYES AND TEMPS THROUGH DAY 3. STICKING WITH THE GFS RIGHT NOW ALTHOUGH THE NATIONAL FOLKS WOULD PREFER A BLEND OF THE GFS AND ETA. THAT SAID...MOS GUIDANCE THROUGH THE SHORT TERM SEEMED TO MATCH UP FAIRLY WELL WITH GFS 850HPA TEMPS EXCEPT ON SUNDAY...WHERE WAA PATTERN WOULD SUGGEST TEMPS TO APPROACH LOW TO MID 70S OUT IN KPIR VICINITY PROVIDED DECENT INSOLATION BEFALLS THAT DAY. WOULD THINK THAT TO BE THE CASE WITH S/W RIDGING PROGGED TO INVADE CWA THAT DAY. UNTIL THEN...CONTINUED PATTERN OF CLOUDY/MOSTLY CLOUDY SHOULD PERSIST WITH SCATTERED TO NUMEROUS SHRA/TSRA DEVELOPING DURING THE DAY ON FRIDAY AND SATURDAY...AS PER MODEL SOUNDINGS AND MOVEMENT OF TWO DISTINCT UPPER LEVEL CLOSED LOWS THROUGH THE CWA...COMPLETE WITH UPPER LEVEL COLD POOLS LESS THAN -20C. TAPERED OFF PRECIP SUNDAY MORNING OVER FAR SE CWA AS SECOND OF TWO CLOSED CIRCULATIONS EVENTUALLY DEPARTS NORTH CENTRAL PLAINS EARLY DAY 3. REMAINDER OF UNMENTIONED GRIDS WERE LEFT AS IS OR TOUCHED UP A BIT WITH GFS INFLUENCE. ACTUALLY HAD SOME RETURNS ON RADAR THIS AFTERNOON TO CONTEND WITH. SEVERAL REPORTS OF PEA TO NICKEL HAIL SHOWING UP ACROSS REGION THIS AFTERNOON...INCLUDING THIS CWA. EXPECT MORE OF THE SAME FRIDAY AND SATURDAY. ALSO RECEIVED SEVERAL REPORTS ACROSS THE REGION OF COLD AIR FUNNELS. FYI. .LONG TERM...MONDAY THROUGH THURSDAY MDLS IN GENERAL AGREEMENT WITH LONG-TERM PATTERN WITH INITIAL S/WV PUSHING SOUTH OUT OF CANADA MONDAY NIGHT INTO TUESDAY. CAN/NOGAPS LOOK A LITTLE MORE PROGRESSIVE WITH BRINGING THE SYSTEM THROUGH EARLIER MONDAY...BUT AM LIKING THE LATER GFS AS SYSTEMS TEND TO SLOW DOWN IN THE EXT. HOWEVER ALL MDLS AGREE IN KEEPING BEST DYNAMICS AND MOISTURE TO THE NORTH OF THE ABR CWA. 12Z AVN IS SHOWING SOME DECENT LL LIFT ACROSS CENTRAL SD AS THE FRONT MOVES THROUGH...BUT MOISTURE SEEMS SOMEWHAT SCARCE. HAVE LEFT THAT TIME DRY FOR NOW...BUT WILL CONTINUE TO MONITOR SYSTEM AS THIS TIME NEARS. ANOTHER VORT LOBE ROTATING AROUND UPPER LOW IN CENTRAL CAN LOOKS TO SLIDE INTO THE NRN PLAINS LATE TUE INTO WED. COULD SEE SOME SHRA POP UP IN SOUTHERLY FLOW AHEAD OF THE SYSTEM...BUT A BETTER CHANCE FOR PRECIP WILL COME WED AFTERNOON AS THE COLD FRONT SWINGS THROUGH. THEN REMAINDER OF EXT LOOKS DRY. LOOKS LIKE COULD BE HEADING TOWARDS A PATTERN SWITCH AS UPPER FLOW BECOMES MORE ZONAL INTO NEXT WEEK INSTEAD OF THE LARGE WRN CONUS RIDGE. AS FAR AS TEMPS ARE CONCERNED...HAVE LEFT SIMILAR TO PREVIOUS FCST AS THOSE VALUES CONTINUE TO LOOK ON TRACK. .ABR...NONE. DORN/ALBRECHT
MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-061130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1138 AM CDT THU JUN 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL... NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THE REMAINDER OF THE AFTERNOON INTO THIS EVENING. THE MAIN THREAT WILL BE HAIL SMALLER THAN NICKELS...LIGHTNING AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY OR TONIGHT. HARDING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
156 PM CDT THU JUN 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 PM 3 S DUMONT MN .75 INCH HAIL
06/05/03 TRAVERSE
APThe Aberdeen radar (KABR), 109 km away, was scanning. The volume nearest the first event began at 21:09 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2003Every state in 2003This day in weather historyWarnings in South Dakota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5366204, 5366203, 5366205.